Texas, 2025

Tornadoes and Flash Flood in Texas, June 12 to 13, 2025

June 12 to 13, 2025 · NWS HGX · 11 events in 5 counties and zones

Storms occurring overnight, producing damaging winds, flooding and brief tornadoes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$245,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

Storms occurring overnight, producing damaging winds, flooding and brief tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 11, 11:35 PM CST, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 11, 11:35 PM CST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1235 AM CDT Thu Jun 12 2025

...New AVIATION...

.UPDATE...
Issued at 957 PM CDT Wed Jun 11 2025

Enough of the 00z HREF members show a southward trend with the
potentially higher rainfall totals tonight-Thurs morning for me
to pull the trigger on an expanded Flood Watch. Considering this
may all start at night, think it's best to do it now despite
low confidence on the specifics. Exactly who/when sees the most
rain is quite low and will likely hinge on the mesoscale. Overall,
model signals remain consistent in suggesting somewhere in SE Tx
has potential to see some swaths of 6+" of rain embedded within
the lower overall geographic averages...but specifics are vague at
this time unfortunately. 47

&&

.SHORT TERM...
(This evening through Thursday Night)
Issued at 200 PM CDT Wed Jun 11 2025

The line of showers and thunderstorms that passed through
Southeast Texas this morning is finally exiting to our east and
only light rain is trailing behind the line as of 2 PM this
afternoon. Things are expected to quiet down for the rest of today
and into early tonight. Thanks to today's rain and cloud coverage,
afternoon temperatures have so far stayed in the 80s for many
locations.

Another cluster of showers and thunderstorms are expected to
develop just north and west of the Brazos Valley and Piney Woods
region later tonight and could move into this area during the
overnight hours. Hi-Res models indicate the line of showers and
storms arriving the Houston Metro area sometime near sunrise and
the coastal locations two hours or so after. Some of these storms
may once again become strong to severe, capable of producing
strong gusty winds, frequent lightning, and hail. SPC has a
Marginal Risk (level 1 of 5) for severe thunderstorms for all of
Southeast TX. In addition, periods of heavy rainfall can be
expected and may lead to minor flooding along roadways and poor
drainage areas. WPC has a Slight Risk (level 2 of 4) for excessive
rainfall for all of Southeast TX. The high temperatures for
Thursday are expected to be in the lower to mid 80s along the
Brazos Valley and Piney Woods region, and the mid to upper 80s
elsewhere.

Isolated showers are possible Thursday night. Otherwise, expect
partly cloudy to cloudy skies and low temperatures in the lower to
mid 70s for areas north of I-10 and the upper 70s to lower 80s for
areas near and south of I-10.

Cotto

&&

.LONG TERM...
(Friday through next Tuesday)
Issued at 200 PM CDT Wed Jun 11 2025

The potential for showers and storms continues in the long term;
though the intensity and coverage should be less than what we have
had in the previous days. Persistent southerly surface flow and
low level moisture will support showers and storms on Friday,
mainly during the peak of daytime heating. As we head into the
weekend, a weak mid-level ridging will build in across the
southern CONUS. While we normally get drier conditions with the
presence of the ridge, the region will be positioned in the
eastern edge/weaker side of this ridge, resulting in subtle
shortwaves across our region. In other words, rain and storm
chances will continue during the weekend and into early next week
due to the combination of daytime heating, surface boundaries
(seabreeze)and subtle upper-level forcing (passing shortwaves).
Given multiple rounds of precipitation or training storms over the
past few days, any additional rainfall will likely cause minor
flooding, especially in low-lying, flood-prone areas.

Cloud cover and daily rain/storm chances will keep highs in the
upper 80s to low 90s, with only isolated spots reaching the mid 90s.
Above normal temperatures continue during the night, resulting in
warm and muggy conditions. Overnight lows generally in the 70s.

JM

&&

.AVIATION...
(06Z TAF Issuance)
Issued at 1200 AM CDT Thu Jun 12 2025

CIGS presently filling in across the region with IFR CIGS
generally north of I-10 and MVFR to the south. May see some
improvements with convective mixing, though broadly expect FLs to
remain around this levels throughout the early morning hours,
filling in as the overnight period progresses. Seeing some
isolated showers and a few stray thunderstorms developing over the
west/southwest portions of SE Texas at the moment. Expect
activity to pick up from the southwest over the next few hours,
whilst a more robust line & complex of thunderstorms approaches
from the northwest. This line of stronger storms should push into
KCLL during the pre-dawn hours leading up to sunrise, continuing
SE though the Houston metro area around/after sunrise, pushing off
the coast past Galveston heading into the afternoon. Strong wind
gusts and low visibility from heavy rains will be possible with
these storms, along with a brief northerly wind shift as these
storms pass. Stratiform showers trail in the wake of the main
line of intense convection, tapering off from northwest to
southeast during the late morning throughout the afternoon. Expect
a lull in rainfall thereafter with another round of scattered
storms early Friday morning as CIGs fill in again.

03

&&

.MARINE...
Issued at 200 PM CDT Wed Jun 11 2025

Showers and thunderstorms will gradually taper off this afternoon
as the main disturbance moves further inland into the Louisiana
area. Elevated winds and seas, as well as brief waterspouts are
expected around any strong storms through late this afternoon.
Overall, light to occasionally onshore winds will prevail through
the week and into the upcoming week. The potential for scattered
showers and thunderstorms will continue each day. Any strong
storms will be capable of producing strong winds around 30 to 40
knots and elevated seas. Caution flags may be needed at times.

JM

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)	  75  90  74  89 /  30  50  10  40
Houston (IAH)			  77  91  75  92 /  40  60  20  60
Galveston (GLS)			  82  88  80  89 /  30  50  20  50

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch through this evening for TXZ163-164-176-177-195>199-
     210>213-226-227-235>238-313-335>338-436>438.

GM...Small Craft Should Exercise Caution until 10 AM CDT this morning
     for GMZ330-335-350-355.

&&

SHORT TERM...Cotto
LONG TERM....JM
AVIATION...03
MARINE...JM

In the hours before

Special weather statement, Jun 12, 12:47 AM CST, 35 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
147 AM CDT Thu Jun 12 2025

TXZ235-236-335-336-120715-
Coastal Matagorda TX-Inland Matagorda TX-Coastal Jackson TX-
Inland Jackson TX-
147 AM CDT Thu Jun 12 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN JACKSON AND WEST
CENTRAL MATAGORDA COUNTIES THROUGH 215 AM CDT...

At 147 AM CDT, Doppler radar was tracking a strong thunderstorm near
Schicke Point, or near Palacios, moving north at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Palacios, Port Alto, Blessing, and Schicke Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2864 9632 2868 9632 2867 9639 2867 9637
      2866 9636 2864 9635 2864 9636 2865 9642
      2867 9641 2868 9642 2870 9641 2872 9641
      2870 9644 2870 9646 2896 9643 2889 9613
      2863 9625
TIME...MOT...LOC 0647Z 194DEG 15KT 2872 9635

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

03
Local storm report, Jun 12, 1:09 AM CST, 13 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
209 AM CDT Thu Jun 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 AM     Marine Tstm Wind 17 SSW La Ward          28.64N 96.61W
06/12/2025  M43 MPH          GMZ330             TX   Mesonet

            Mesonet station VCAT2 1 NNE Port Lavaca.

0100 AM     Marine Tstm Wind 21 SSW Palacios         28.42N 96.33W
06/12/2025  M39 MPH          GMZ350             TX   Mesonet

            Mesonet station MBET2 13 ESE Magnolia Beach.

1124 PM     Marine Tstm Wind 20 SSW Palacios         28.45N 96.39W
06/11/2025  M37 MPH          GMZ330             TX   Buoy

            Buoy station PCNT2 Port O'Connor, TX.

&&

The radar

The Houston radar (KHGX), 142 km away, was scanning. The volume nearest the first event began at 07:24 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 3 flood, 2 tornado, 1 flash flood, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Matagorda

When
June 12, 1:22 AM CST
Where
Matagorda County, 0.61 mi W of (Psx)palacios Muni A
Measured
76 kt (87 mph) estimated gust
Reported by
Public
Coordinates
28.720, -96.260

A member of the public reported a number of large tree branches down in the area. Wind speeds were estimated at 88 mph using softwood trees with a degree of damage of 2. The maximum upper bound was utilized due to ground truth from KPSX airport.

Thunderstorm Wind, Matagorda

When
June 12, 1:23 AM CST
Where
Matagorda County, 0.69 mi N of (Psx)palacios Muni A
Measured
83 kt (96 mph) measured gust
Reported by
ASOS
Coordinates
28.730, -96.250

Microburst produced a measured wind gust of 95 mph at the Palacios Airport. Most damage was confined to large tree branches snapped and some minor roof damage in the area.

Thunderstorm Wind, Matagorda

When
June 12, 1:25 AM CST
Where
Matagorda County, 1.84 mi NE of (Psx)palacios Muni A
Measured
68 kt (78 mph) estimated gust
Reported by
Emergency Manager
Coordinates
28.740, -96.230

Widespread tree damage and minor damage to some metal buildings along Buffalo Road. Wind speeds were estimated at 78 mph using small outbuildings with a degree of damage of 1. The maximum upper bound was utilized due to ground truth from KPSX airport.

Tornado, Wharton

When
June 12, 2:05 AM CST to 2:10 AM CST
Where
Wharton County, 1.67 mi WNW of Iago to 0.52 mi NNW of Burr
Rating
EF0
Path length
2.15 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
29.305, -95.997

An EF-0 tornado with winds of 75 mph began just east of Burr and produced some minor tree damage along its path as it travelled west across CR 117. An older shed also had its roof blown off along CR 111.

Tornado, Wharton

When
June 12, 2:20 AM CST to 2:28 AM CST
Where
Wharton County, 0.7 mi N of Dinsmore to 1.24 mi E of Wharton Jct
Rating
EF1
Path length
1.65 mi
Path width
130 yd
Property damage
$200,000
Reported by
NWS Storm Survey
Coordinates
29.330, -96.052

An EF-1 tornado with 100 mph winds touched down just behind some apartments northeast of Wharton and travelled east across CR 166, CR 133, and CR 129. The most extensive damage was along Everett and Holiness Lanes, just south of CR 166. Numerous homes sustained major roof damage and a number of trees had large branches snapped. As the tornado traveled east it continued producing mostly tree damage and some minor roof damage.

Flash Flood, Matagorda

When
June 12, 3:00 AM CST to 5:30 AM CST
Where
Matagorda County, 1.34 mi ENE of Blessing to 1.47 mi WNW of Blessing
Cause
Heavy Rain
Property damage
$5,000
Reported by
Storm Chaser
Coordinates
28.875, -96.199

A storm chaser shared a video on social media showing the aftermath of heavy rains in Blessing Texas. A large area of standing water can be seen over one property. Additional videos showed debris over the roadway along FM 1862 from flooding. Shallow water was still flowing over the roadway several hours after the event concluded.

Hail, Polk

When
June 12, 3:42 AM CST
Where
Polk County, New Hope
Measured
1.75 in hail
Injuries
1 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
30.600, -94.970

Emergency manager passed along reports of large hail west of Goodrich. One person was injured after hail came through the victims bedroom window, striking them in the head.

Thunderstorm Wind, Polk

When
June 12, 3:42 AM CST
Where
Polk County, New Hope
Measured
56 kt (64 mph) estimated gust
Property damage
$35,000
Reported by
Emergency Manager
Coordinates
30.600, -94.970

Emergency manager reported that 7 homes west of Goodrich were damaged by wind and hail. Most of these homes were located along FM 2969. Windows were knocked out, with some roof damage present. One mobile home had damaged siding. Wind speeds were estimated at 65 mph.

Flood, Harris

When
June 12, 4:32 AM CST to 6:30 AM CST
Where
Harris County, 0.42 mi ENE of Kingwood to 0.56 mi E of Kingwood
Cause
Heavy Rain
Reported by
Storm Chaser
Coordinates
29.902, -95.313

Storm chaser shared video on social media showing ponding on I-69 frontage road.

Flood, Matagorda

When
June 12, 5:30 AM CST to June 13, 6:00 AM CST
Where
Matagorda County, 2.34 mi W of Blessing to 7.29 mi ENE of Blessing
Cause
Heavy Rain
Property damage
$5,000
Reported by
Storm Chaser
Coordinates
28.869, -96.259

A storm chaser shared a video on social media showing the aftermath of heavy rains in Blessing Texas. A large area of standing water can be seen over one property. Additional videos showed debris over the roadway along FM 1862 from flooding. Shallow water was still flowing over the roadway several hours after the event concluded, with surrounding areas still inundated well after the rains ended.

Flood, Galveston

When
June 12, 6:30 AM CST to 9:45 AM CST
Where
Galveston County, 2.03 mi SW of Dickinson to 2.07 mi SW of Dickinson
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
29.451, -95.076

AN emergency manager reported local street flooding at FM 517 at IH45, on FM 517 just west of the intersection at IH45.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyThe tornado archive for Texas, 2025Warnings in Texas, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1266272, 1266277, 1266276, 1266284, 1266290, 1266341, 1266295, 1266297, 1266362, 1266381, 1266315.